Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 75, NWS Cheyenne, WY

June 19, 2008Banner County, Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2008, 7:20 PM MDT for Banner County, Cheyenne County, Morrill County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2008, 7:20 PM MDT (01:20 UTC)
Expired
Jun 19, 2008, 8:00 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Banner County, NE, Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 145 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:00 PM MDTHAIL 0.58 Ne Potter, NEPEA TO MARBLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 6:22 PM MDTSevere Thunderstorm WatchSPC27 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
2794 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 200122
SVRCYS
NEC007-033-123-200200-
/O.NEW.KCYS.SV.W.0075.080620T0120Z-080620T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 800 PM MDT

* AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR REDINGTON...OR 28 MILES SOUTHEAST OF
  SCOTTSBLUFF...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUD SPRINGS BY 745 PM...
  DALTON BY 755 PM...
  GURLEY BY 800 PM...

THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUSLY ISSUED SEVERE
THUNDERSTORM WARNING FOR  NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  WEST CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...


IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4140 10279 4114 10322 4156 10346 4168 10328
TIME...MOT...LOC 0120Z 319DEG 26KT 4155 10329

$$

DAUGHERTY
2 follow-up statements
000 
WWUS55 KCYS 200142
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT THU JUN 19 2008

NEC007-033-123-200200-
/O.CON.KCYS.SV.W.0075.000000T0000Z-080620T0200Z/
BANNER NE-CHEYENNE NE-MORRILL NE-
741 PM MDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHWESTERN MORRILL...NORTHWESTERN CHEYENNE AND EAST CENTRAL
BANNER COUNTIES...

AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 9 MILES WEST OF MUD SPRINGS...OR 24
MILES NORTHWEST OF SIDNEY...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DALTON BY 755 PM...
  GURLEY BY 800 PM...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4140 10279 4114 10322 4156 10346 4168 10328
TIME...MOT...LOC 0141Z 319DEG 26KT 4144 10316

$$

DAUGHERTY
000 
WWUS55 KCYS 200157
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT THU JUN 19 2008

NEC007-033-123-200206-
/O.EXP.KCYS.SV.W.0075.000000T0000Z-080620T0200Z/
BANNER NE-CHEYENNE NE-MORRILL NE-
756 PM MDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORRILL...
NORTHWESTERN CHEYENNE AND EAST CENTRAL BANNER COUNTIES WILL EXPIRE AT
800 PM MDT...

THIS THUNDERSTORM WARNING HAS BEEN REPLACED BY A NEW SEVERE 
THUNDERSTORM WARNING FOR WESTERN CHEYENNE COUNTY UNTIL 845 PM.


REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4140 10279 4114 10322 4156 10346 4168 10328
TIME...MOT...LOC 0156Z 319DEG 26KT 4136 10307

$$

DAUGHERTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:30 PM MDT, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 12:30 PM MDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1230 PM MDT THU JUN 19 2008

.SHORT TERM...EXPECTING MORE OF THE SAME IN THE SHORT TERM...BUT
THE RIDGE IS INDEED STRENGTHENING AT A SLOW PACE. UPSLOPE FLOW AT
THE SURFACE WILL ENSURE A CHANCE OF STORMS FOR THE REMAINDER OF
THE AFTERNOON AND EVENING. OLD OUTFLOW BOUNDARIES LITTER THE
CWA...SO WILL NOT TOY WITH ADVANCED PLACEMENT OF THESE STORMS...A
BROADBRUSHED SCATTERED WILL COVER IT.  AGAIN...MOISTURE WILL ALLOW
THE FORMATION OF A LOW CLOUD DECK ACROSS THE SOUTHERN PANHANDLE
WITH PATCHY FOG AS WELL. FRIDAY SHOULD SEE EVEN LESS
ACTIVITY...ALTHOUGH ISOLATED STORMS WILL STILL FIRE IN THE MOIST
BOUNDARY LAYER. SATURDAY WILL FINALLY DRY OUT AND WARM UP AS THE
RIDGE MOVES EAST AS IT CONTINUES TO AMPLIFY. THIS SHOULD PUT AN
END TO THE AFTERNOON CONVECTION.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ABOVE NORMAL TEMPERATURES WILL BE PRESENT ACROSS MUCH OF THE AREA
DURING THE EXTENDED TIME FRAME...AS A STRONG UPPER LEVEL RIDGE WILL
BE OVERHEAD. GENERAL SURFACE HIGH PRESSURE WILL BE PRESENT TO THE
EAST OF THE FORECAST AREA...WHICH WILL CONTINUE TO SUPPORT
INCREASED BOUNDARY LAYER MOISTURE AND THE CHANCE FOR CONVECTION TO
DEVELOP IN THE AFTERNOON AND EVENING HOURS EAST OF THE LARAMIE
RANGE. AREAS WEST OF THE LARAMIE RANGE WILL HAVE MUCH MORE LIMITED
MOISTURE PRESENT WHICH SHOULD KEEP SHOWERS AND THUNDERSTORMS FROM
FORMING. WARM 700 MB TEMPERATURES DURING THE PERIOD WILL HELP TO
INHIBIT CONVECTIVE DEVELOPMENT DURING THE PERIOD...BUT FEEL THAT
SLIGHT CHANCES FOR THUNDERSTORMS ARE WARRANTED GIVEN THE SUPPORT
INDICATED IN THE BUFR SOUNDINGS FROM THE FORECAST MODELS.

&&

.AVIATION...MAINLY VFR OUTSIDE OF THE SCATTERED STORMS THIS
AFTERNOON AND EVENING. A LOW DECK SHOULD SET UP ACROSS THE
SOUTHERN PANHANDLE TONIGHT...BUT THE CIGS SHOULD BE AT OT ABOVE
3000 FEET.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...SOWKO
LONG TERM....SJC
Hazardous weather outlook, Jun 19, 3:10 PM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT THU JUN 19 2008

WYZ059-060-202115-
CONVERSE-NIOBRARA-
310 PM MDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1000 PM MDT FOR
A SCATTERED COVERAGE OF THUNDERSTORMS WHICH WILL CONTINUE TO DEVELOP
ALONG THE NORTHERN LARAMIE RANGE EARLY THIS AFTERNOON AND THEN
SPREAD EAST THROUGH THE EVENING. SOME OF THE STORMS WILL PRODUCE
HAIL...STRONG WIND GUSTS AND HEAVY RAIN. IN GENERAL...MOST OF THE
HAIL THAT FALLS WILL BE SMALL AND WIND GUSTS WILL BE UP TO 50 MPH.
ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ061>070-202115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
310 PM MDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY
LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE
STORMS WILL PRODUCE SEVERE WEATHER WITH LARGE HAIL...STRONG WINDS
AND HEAVY RAIN...ESPECIALLY OVER THE PANHANDLE. HEAVY RAINFALL
OVER PORTIONS OF SCOTTS BLUFF AND SIOUX COUNTIES...WHERE HEAVY
RAIN FELL WEDNESDAY EVENING...MAY PRODUCE LOCAL AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR
FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY
THROUGH WEDNESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER
EACH AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 19, 6:04 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT THU JUN 19 2008

NEZ055-200215-
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
604 PM MDT THU JUN 19 2008

...STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CHEYENNE COUNTY...

A STRONG THUNDERSTORM LOCATED 15 MILES SOUTHWEST OF SIDNEY WILL
CONTINUE TO MOVE EAST AT 20 MPH THROUGH 730 PM. THIS THUNDERSTORM
IS EXPECTED TO REMAIN SOUTH OF INTERSTATE 80 AND THE CITY OF SIDNEY.
THIS THUNDERSTORM IS EXPECTED TO AFFECT THE COMMUNITY OF LORENZO
BY 630 PM. PEA TO MARBLE SIZED HAIL...HEAVY RAIN...AND WIND GUSTS
TO 50 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM.

HAHN
Special weather statement, Jun 19, 6:06 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT THU JUN 19 2008

NEZ055-200115-
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
606 PM MDT THU JUN 19 2008

...STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CHEYENNE COUNTY...

A STRONG THUNDERSTORM LOCATED 10 MILES SOUTHWEST OF SIDNEY WILL
CONTINUE TO MOVE EAST AT 20 MPH THROUGH 730 PM. THIS THUNDERSTORM
IS EXPECTED TO REMAIN SOUTH OF INTERSTATE 80 AND THE CITY OF SIDNEY.
THIS THUNDERSTORM IS EXPECTED TO AFFECT THE COMMUNITY OF LORENZO
THROUGH 615 PM. PEA TO MARBLE SIZED HAIL...HEAVY RAIN...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM.

HAHN
Local storm report, Jun 19, 6:27 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             LORENZO                 41.03N 103.05W
06/19/2008  M1.75 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SMALL HAIL FOR 10 MIN THEN GOLFBALL

0616 PM     HAIL             BRIDGEPORT              41.67N 103.10W
06/19/2008  E0.50 INCH       MORRILL            NE   LAW ENFORCEMENT

            LASTED ABOUT 5 MIN

&&
Local storm report, Jun 19, 6:44 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             3 NE SCOTTSBLUFF        41.90N 103.62W
06/19/2008  E0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0640 PM     HAIL             5 NE SCOTTSBLUFF        41.92N 103.59W
06/19/2008  M0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&
Local storm report, Jun 19, 6:57 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 E LINGLE              42.14N 104.31W
06/19/2008  M1.75 INCH       GOSHEN             WY   TRAINED SPOTTER

0651 PM     HAIL             4 SW MCGREW             41.71N 103.47W
06/19/2008  M0.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            PEA TO MARBLE

&&
Local storm report, Jun 19, 7:02 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 E LINGLE              42.14N 104.25W
06/19/2008  E2.50 INCH       GOSHEN             WY   PUBLIC

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:20 PM MDTSevere Thunderstorm WarningCYSCheyenne40 min
Jun 19, 6:40 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff50 min
Jun 19, 6:50 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux40 min
Jun 19, 7:30 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff45 min
Jun 19, 7:54 PM MDTSevere Thunderstorm WarningCYSCheyenne51 min
Jun 19, 8:13 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff47 min
Jun 20, 5:22 PM MDTSevere Thunderstorm WarningCYSSioux38 min
Jun 20, 5:59 PM MDTSevere Thunderstorm WarningCYSSioux26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.